Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Muscle Weakness

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Muscle weakness

I was diagnosed HIV+ two years ago. I wasa wondering if it's normal or is this from my meds(Combiver, Sustiva and I also take Apo-Sulfatrim DS)I used to be a very strong person back in 98-99, I used to lift weights and was able to do squats lifting...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...can cause a myopathy (muscle condition) that can result in muscle weakness/pain. The lamivudine in the Combivir can cause a peripheral neuropathy which can start off as pain/numbness in toes/feet. Other conditions can cause symptoms like that as... Read more »

Muscle weakness (like rhabimyosis)

Have you ever heard of Diovan (blood pressure med) causing an extended muscle weakness. I took it for 15 days in February and am still suffering. How long does it take to heal.
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...I searched for muscle weakness as a side effect of Diovan and found nothing. I took it for a while and my only problem was fatigue.Are you taking any statins, Read more »

Use of Immunace as means of combating neuropathy and myopathy.

A 19 year old lady had recently been diagnosed RVD reactive. On her first visit, she had progressive muscle weakness and peripheral neuropathy of +/- 1 month. The patient was unable to walk unassisted. Relavant bloods had been taken (FBC, LFT, viral...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. I have seen several cases of HIV related transverse myelitis and/or myopathy that seemed to respond to corticosteriods prior the the availability of effective antiretrovirals. It is unclear to me what the etiology was of the... Read more »

Muscle Weakness and Combivir

Sirs, I've been on a regimen of Combivir and Kaletra for several years with no side effects. A year ago I started developing muscle weakness, joint pain and weight loss. For three weeks I have been taking Truvada and Stocrin. The pain has somewhat...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Certainly there is no guarantee that your health will normalize since many factors may be active. If you were having some degree of either muscle damage or fat loss from the AZT in Combivir then there may be a reversal or at least stabilization... Read more »
Articles
AIDS InfoNet

Mitochondrial Toxicity

...acidosis can be fatal. See your health care provider immediately if you have these symptoms. MT may also cause nerve damage (peripheral neuropathy, see Fact Sheet 555 ). It has been linked to kidney damage and hearing loss. Some researchers... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
Would PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

Some Info on ARS, Seroconversion and the Rest

Posted by Anonymous, 6 Replies
...50%, encephalopathy (brain involvement with headache and other CNS findings often mimicing aseptic menigitis) in around 8%, peripheral neuropathy 8%." Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often... Read more »

Being Happy

Posted by Anonymous, 6 Replies
Who ever said living was easy wasnt very realistic. And Im not trying to sound bitter. Living is simply THE EXPERIENCE and those who still have the chance must seek for meaning rather than just keep complaining all the time. Ive been reading some... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »